Colorado, 2014

Hail in Colorado, June 11, 2014

June 11, 2014 · NWS BOU · 1 event in 1 county or zone

A severe thunderstorm produced hail up to quarter size in Washington County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A severe thunderstorm produced hail up to quarter size in Washington County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 11, 2:21 PM MST, 40 minutes earlier.

Area forecast discussion, Jun 11, 2:21 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
321 PM MDT WED JUN 11 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 320 PM MDT WED JUN 11 2014

TONIGHT...A MODERATE WESTERLY FLOW ALOFT WILL BE OVER THE REGION
WITH A WEAK EMBEDDED DISTURBANCE MOVING ACROSS LATE THIS AFTERNOON
AND EARLY THIS EVENING. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS EVENING IN THE
HIGH COUNTRY. OVERALL THE STORMS THERE WILL BE HIGH BASED WITH
GOOD STORM MOTIONS OF 20KT OR MORE. GUSTY WINDS...LIGHTNING AND
BRIEF LIGHT TO MODERATE RAINFALL POSSIBLE. ACROSS THE NORTHEAST
PLAINS...A COLD FRONT IS PUSHING THROUGH THE DENVER AREA AT THIS
TIME...WITH LOW LEVEL MOISTURE PROGGED TO INCREASE OVERNIGHT AND
THE FRONT SETTLES ALONG THE FRONT RANGE FOOTHILLS AND PALMER
DIVIDE. THUNDERSTORMS TO THE EAST OF THE FRONT HAVE PRODUCE MORE
WIND AND BRIEF LIGHT TO MODERATE RAINFALL. AS THEY MOVE INTO
DEEPER MOISTURE THAN A BETTER CHANCE FOR STRONGER STORMS. GREATEST
POTENTIAL FOR SEVERE STORMS THIS THROUGH THIS EVENING WILL BE EAST
OF DENVER...BETWEEN INTERSTATE 76 AND 70. HAIL UP TO ONE INCH AND
WIND GUSTS TO 60 MPH THE MAIN ISSUE...COULD SEE HEAVIER RAIN
SHOWERS AS WELL...UP TO ONE INCH IN LESS THAN AN HOUR. ON
FRIDAY...AMS FAIRLY DRY IN THE MOUNTAINS WITH ISOLATED TO
SCATTERED HIGH BASED THUNDERSTORMS POSSIBLE. FURTHER EAST...LOW
LEVEL MOISTURE MAY PRODUCE PATCHY FOG IN THE FOOTHILLS BELOW 7K FT
AND OVER THE URBAN CORRIDOR. IT MAY BE TOO STABLE FOR TSTMS OVER
THE FAR NORTHEAST PLAINS...BUT ELEVATED THUNDERSTORMS DEVELOPING
OVER THE FOOTHILLS COULD INITIATE THUNDERSTORMS ALONG THE
STATIONARY BOUNDARY...WITH THE BEST CHANCE OF STORMS IN AND NEAR
THE FOOTHILLS AND PALMER DIVIDE FRIDAY AFTERNOON.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 320 PM MDT WED JUN 11 2014

WEAK UPSLOPE FLOW AND LIMITED INSTABILITY WILL KEEP A FEW STORMS
GOING OVER THE HIGHER TERRAIN AS WELL AS IN AND NEAR THE
FOOTHILLS THURSDAY EVENING. EAST OF THE URBAN CORRIDOR...AIRMASS
LOOKING A BIT TOO CAPPED FOR ANY CONVECTION...PERHAPS ALONG THE
HIGHER TERRAIN OF THE PALMER DIVIDE. PRECIPITABLE WATER VALUES
AROUND 0.65 INCHES ALONG FOOTHILLS AND URBAN CORRIDOR WITH CLOUDS
TO 0.50 INCHES OVER THE MOUNTAINS. SOME STORMS ALONG FOOTHILLS AND
URBAN CORRIDOR COULD PRODUCE BRIEF MODERATE RAINFALL. ACTIVITY
SHOULD END AROUND MIDNIGHT AS AIRMASS STABILIZES FURTHER WITH
GRADUALLY CLEARING SKIES. BOUNDARY LAYER WIND AND RH PROGS SUGGEST
ENOUGH MOISTURE FOR LOW CLOUDS OVER THE FAR NORTHEAST PLAINS
OVERNIGHT. LATEST SURFACE TEMPERATURE AND DEWPOINT FORECASTS
INDICATING SPREADS HAVE INCREASED A BIT...ENOUGH TO DROP THE
MENTION OF THE PATCHY FOG. ON FRIDAY...FLOW ALOFT BECOMES
SOUTHWEST AHEAD OF APPROACHING UPPER LEVEL TROUGH MOVING INTO THE
NORTHERN GREAT BASIN. CROSS SECTIONS INDICATING A FAIRLY DRY
AIRMASS OVER THE AREA SO LITTLE OR NO CHANCE FOR THUNDERSTORMS.
EXCEPTION MAY BE OVER THE NORTHEAST CORNER WHERE A DRY LINE CLOUD
DEVELOP LATE IN THE AFTERNOON. IT IS POSSIBLE THAT THE DRY LINE
COULD MOVE OUT OF THE AREA BEFORE STORMS DEVELOP. FOR NOW WILL
KEEP A SLIGHT CHANCE OF STORMS LATE AFTERNOON AND EARLY EVENING
OVER THE FAR NORTHEAST CORNER. IF STORMS DEVELOP...THERE MAY BE
ENOUGH LOW LEVEL SHEAR FOR SOME HAIL. OTHERWISE...GUSTY SOUTHWEST
WINDS EXPECTED MOST LOCATIONS BY THE AFTERNOON...WITH GUSTS IN THE
25 TO 35 MPH RANGE. WARMER AIRMASS WITH HIGHS WARMING IN THE MID
AND UPPER 80S ACROSS THE PLAINS WITH MID 60S TO MID 70S IN THE
HIGH COUNTRY.

FLOW ALOFT BECOMES WESTERLY SATURDAY AS MODELS BRING UPPER TROUGH
ACROSS WYOMING. SOME INCREASE IN MOISTURE AND LIFT FOR A SLIGHT
CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. MODELS SHOW COLD
FRONT MOVING INTO THE NORTHERN PLAINS DURING THE AFTERNOON FROM
WYOMING WHICH HELP WITH ADDITIONAL THUNDERSTORMS NEAR THE WYOMING
BORDER. WILL BOOST THE POPS SLIGHTLY THERE. AIRMASS SLIGHTLY
COOLER WITH HIGHS IN THE LOW TO MID 80S ACROSS THE PLAINS. ON
SUNDAY...WESTERLY FLOW ALOFT TO CONTINUE WITH A COOLER AIRMASS
OVER NORTHEAST COLORADO. ENOUGH MOISTURE FOR SOME CHANCE OF
THUNDERSTORMS...BUT COOLER LOW LEVELS MAY LIMIT THE CONVECTION
OVER THE PLAINS. THERE ARE SOME HINTS AT A WEAK MID LEVEL WAVE
MOVING OVER COLORADO DURING THE AFTERNOON WHICH MAY HELP WITH
CONVECTION.

FOR THE PERIOD MONDAY THROUGH WEDNESDAY...THERE SEEMS TO BE A BIT
BETTER AGREEMENT BETWEEN THE GFS AND ECMWF IN HANDLING THE NEXT
UPPER TROUGH MOVING INTO THE NORTHERN GREAT BASIN. BOTH MODELS
SHOW THE TROUGH MOVING EAST ACROSS MONTANA AND NORTHERN WYOMING IN
THE TUESDAY THROUGH WEDNESDAY TIME FRAME...THOUGH THE GFS A BIT
SLOWER. IN ANY CASE IT DOES APPEAR THAT THE SYSTEM MAY BE A BIT
TOO FAR NORTH FOR MUCH IMPACT ON COLORADO. FOR NOW WILL MAINTAIN A
SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING.
WESTERLY DOWNSLOPE FLOW EXPECTED MONDAY AND TUESDAY WITH SLIGHTLY
WARMER TEMPERATURES. FRONT LOOKS TO MOVE INTO NORTHEAST COLORADO
WEDNESDAY WITH COOLER AIR. LATEST ECMWF GUIDANCE SEEMS A BIT
ROBUST WITH THE COOLER AIR THAN THE GFS. FOR NOW WILL BE FAIRLY
CONSERVATIVE WITH ONLY A 5 TO 7 DEGREE COOL DOWN.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON)
ISSUED AT 320 PM MDT WED JUN 11 2014

BEST WINDOW FOR TSTMS FOR THE DENVER AREA WILL BE UNTIL 02Z...WITH
MAYBE SOME ISOLATED RAIN SHOWERS THE REST OF THE EVENING. NO
CIG/VSBYS RESTRICTIONS ANTICIPATED THROUGH 06Z. AS THE LOW LEVEL
MOISTURE INCREASES BEHIND THE FRONTAL BOUNDARY OVERNIGHT...THE
POTENTIAL FOR STRATUS/FOG WILL EXIST IN THE 09-15Z WINDOW. MVFR
CIGS/VSBYS WILL PREVAIL...WITH LOCALIZED IFR RESTRICTION IF PATCHY
DENSE FOG DEVELOPS. AMS MAY BE TOO STABLE FOR TSTMS ON FRIDAY...
AND BE CONFINED TO AREAS WEST OF I-25 AND SOUTH OF I-70. VCTS AT
MOST FOR FRI AFTN. BETTER LOW LEVEL MOISTURE FRIDAY AFTN WITH
LOWER LCL/S SO COULD SEE ILS RESTRICTIONS WITH AREAS OF CIGS
050-060 AGL IN THE AFTN.

&&

.HYDROLOGY...
ISSUED AT 320 PM MDT WED JUN 11 2014

STORM MOTIONS GREATER THAN 20 KTS THIS EVENING SO THREAT OF HEAVY
RAIN WILL BE LOW. BETTER MOISTURE THURSDAY BUT GREATER STABILITY
AS WELL SO THREAT OF HEAVY RAIN WILL REMAIN LOW. WARMER AND DRIER
CONDITIONS CAN BE EXPECTED FRIDAY. THE WARMER TEMPERATURES MAY
HELP INCREASE THE SNOW MELT AGAIN...WHICH SHOULD KEEP THE RIVERS
AND STREAMS RUNNING FAST WITH LEVELS REMAINING FAIRLY HIGH. COOLER
TEMPERATURES EXPECTED FOR THE WEEKEND INTO MONDAY WITH ONLY A
SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. RIVERS AND
STREAM LEVELS SHOULD CONTINUE TO REMAIN FAIRLY HIGH WITH NOT MUCH
IMPACT FROM THE STORMS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...COOPER
LONG TERM...D-L
AVIATION...COOPER
HYDROLOGY...COOPER/D-L
Hazardous weather outlook, Jun 11, 9:40 AM MST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1040 AM MDT WED JUN 11 2014

COZ030>051-121645-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1040 AM MDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND CONTINUE INTO EARLY EVENING. MOISTURE AND INSTABILITY WILL
INCREASE ALONG AND JUST BEHIND A COLD FRONT AS IT DROPS SOUTHWARD
ACROSS NORTHEAST COLORADO THIS AFTERNOON. THIS MAY LEAD TO
DEVELOPMENT OF A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREAT.

THE GREATEST RISK FOR ANY STRONG TO SEVERE STORMS WOULD BE FROM
THE DENVER METRO AREA NORTHEAST TOWARDS AKRON AND SOUTH ACROSS
THE THE PALMER DIVIDE TOWARD KIOWA AND LIMON. STORMS ARE
EXPECTED TO DECREASE BY LATE EVENING AS THE AIRMASS GRADUALLY
STABILIZES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED STORMS ARE EXPECTED TO DEVELOP IN AND NEAR
THE MOUNTAINS AND FOOTHILLS THURSDAY. WARMER AND MAINLY DRY
CONDITIONS WILL PREVAIL FRIDAY WITH GUSTY SOUTHWESTERLY WINDS.
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE
EXPECTED SATURDAY THROUGH TUESDAY ALONG WITH SLIGHTLY COOLER
TEMPERATURES. AT THIS TIME...NO STRONG OR SEVERE STORMS ARE
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 1 PM THIS AFTERNOON.

In the hours before

Special weather statement, Jun 11, 11:52 AM MST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1252 PM MDT WED JUN 11 2014

COZ041-046-111930-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
1252 PM MDT WED JUN 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT AND EAST
CENTRAL DOUGLAS COUNTIES UNTIL 130 PM MDT...

AT 1251 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PONDEROSA PARK...OR 28 MILES SOUTHEAST OF DENVER...MOVING EAST
AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN CASTLE ROCK...SOUTHEASTERN PARKER...ELIZABETH...KIOWA...
FRANKTOWN...PONDEROSA PARK AND THE PINERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN STRONG GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE
TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3925 10485 3951 10474 3956 10421 3920 10424
TIME...MOT...LOC 1851Z 273DEG 25KT 3937 10468

BAKER
Special weather statement, Jun 11, 12:23 PM MST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
123 PM MDT WED JUN 11 2014

COZ042-112015-
NORTHEAST WELD COUNTY CO-
123 PM MDT WED JUN 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WELD COUNTY UNTIL
215 PM MDT...

AT 122 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF GROVER...OR 34 MILES NORTHEAST OF GREELEY...MOVING
EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GROVER...PAWNEE BUTTES...NEW RAYMER AND KEOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4071 10439 4088 10422 4087 10379 4060 10380
TIME...MOT...LOC 1922Z 273DEG 25KT 4076 10426

BAKER
Special weather statement, Jun 11, 12:35 PM MST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
135 PM MDT WED JUN 11 2014

COZ041-045-046-112000-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
135 PM MDT WED JUN 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARAPAHOE AND
NORTHEASTERN ELBERT COUNTIES UNTIL 200 PM MDT...

AT 134 PM MDT...DOPPLER RADAR WAS TRACKING STRONG HIGH BASED
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DEER TRAIL TO 10
MILES SOUTH OF BYERS TO 8 MILES EAST OF KIOWA...AND MOVING EAST AT
45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DEER TRAIL...AGATE AND COTTONWOOD VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3967 10371 3934 10391 3939 10436 3957 10424
      3968 10408
TIME...MOT...LOC 1934Z 280DEG 37KT 3966 10404 3957 10418 3938 10431

BAKER
Special weather statement, Jun 11, 1:09 PM MST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
209 PM MDT WED JUN 11 2014

COZ041-045-046-049-112045-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-WASHINGTON COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
209 PM MDT WED JUN 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARAPAHOE...
NORTHEASTERN ELBERT...SOUTHWESTERN WASHINGTON AND NORTH CENTRAL
LINCOLN COUNTIES UNTIL 245 PM MDT...

AT 207 PM MDT...DOPPLER RADAR WAS TRACKING HIGH BASED THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR COTTONWOOD VALLEY TO 6 MILES
SOUTHEAST OF AGATE TO 6 MILES NORTHWEST OF SIMLA...AND MOVING EAST
AT 20 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LIMON AND COTTONWOOD VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN STRONG AND GUSTY WINDS. SECURE LOOSE OBJECTS AND
MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3916 10380 3919 10421 3942 10393 3966 10386
      3965 10345 3938 10356
TIME...MOT...LOC 2007Z 270DEG 19KT 3962 10383 3941 10387 3923 10413

BAKER
Special weather statement, Jun 11, 1:39 PM MST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
239 PM MDT WED JUN 11 2014

COZ041-046-047-049-112115-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
WASHINGTON COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
239 PM MDT WED JUN 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELBERT...SOUTH
CENTRAL WASHINGTON AND NORTHEASTERN LINCOLN COUNTIES UNTIL 315 PM
MDT...

AT 235 PM MDT...DOPPLER RADAR WAS TRACKING A FEW STRONG HIGH BASED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF LINDON
TO NEAR LIMON TO 8 MILES SOUTHEAST OF MATHESON...AND MOVING EAST AT
50 MPH. THE STRONG STORM WEST OF LIMON MAY ALSO PRODUCE HAIL UP
TO ONE-QUARTER INCH IN DIAMETER.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LIMON...HUGO...ARRIBA...GENOA AND THURMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3964 10315 3923 10317 3891 10354 3893 10404
      3911 10404 3932 10373 3963 10358
TIME...MOT...LOC 2035Z 275DEG 43KT 3953 10347 3923 10365 3905 10392

BAKER
Special weather statement, Jun 11, 1:39 PM MST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
239 PM MDT WED JUN 11 2014

COZ041-046-047-049-112115-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
WASHINGTON COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
239 PM MDT WED JUN 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELBERT...SOUTH
CENTRAL WASHINGTON AND NORTHEASTERN LINCOLN COUNTIES UNTIL 315 PM
MDT...

AT 235 PM MDT...DOPPLER RADAR WAS TRACKING A FEW STRONG HIGH BASED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF LINDON
TO NEAR LIMON TO 8 MILES SOUTHEAST OF MATHESON...AND MOVING EAST AT
30 MPH. THE STRONG STORM WEST OF LIMON MAY ALSO PRODUCE HAIL UP TO
ONE-QUARTER INCH IN DIAMETER.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LIMON...HUGO...ARRIBA...GENOA AND THURMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3964 10315 3923 10317 3891 10354 3893 10404
      3911 10404 3932 10373 3963 10358
TIME...MOT...LOC 2035Z 275DEG 26KT 3953 10347 3923 10365 3905 10392

BAKER

The radar

The Goodland radar (KGLD), 102 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Washington

When
June 11, 3:01 PM MST
Where
Washington County, 4.84 mi S of Cope
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
39.600, -102.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525512.